MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY; CHIV IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY; CHIV IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The (b)(6) patient result posted on a centralink from an advia (b)(6) instrument for (b)(6) after the first two results were (b)(6) on (b)(6) 2018.At the time that the customer reported this issue, the operator was concerned that centralink autovalidated the (b)(6) result.Upon investigation, it was found that the operator validated the (b)(6) result instead of following guidelines to revert to the first (b)(6) result for validation and upload.The operator has been instructed on how to handle this in the future.The advia (b)(6) ifu (10697136_en rev.D, 2017-12) states "repeatedly (b)(6) specimens must be investigated using supplemental tests for (b)(6).In specimens giving indeterminate supplemental test results, testing of a subsequent sample drawn at a later date (such as 1-6 months) is recommended.For individuals who are confirmed (b)(6) for (b)(6) and/or (b)(6), appropriate counseling and medical evaluation should be offered and is considered an important part of testing for (b)(6)." based on the information provided, the operator did not follow their guidelines.The instrument is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A patient sample was tested with advia (b)(6) assay three times.The results were (b)(6).The operator manually validated the third (b)(6) result that uploaded into centralink instead of following guidelines instructing to revert and release the first (b)(6) result.The (b)(6) result was not reported to the doctor.The error was caught before the result was sent to the doctor.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia (b)(6) result.

Brand Name
ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY
Common Device Name
CHIV IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7731359
Report Number1219913-2018-00196
Device Sequence Number19468193
Product Code MZF
UDI-Device Identifier00630414589749
UDI-Public00630414589749
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BP140103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2018
Device Model NumberN/A
Device Catalogue Number10696880
Device Lot Number57675138
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2018
Initial Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1